View Entire Collection
By Clinical Topic
By State Requirement
Diabetes – Summer 2012
Future of Nursing Initiative
Heart Failure - Fall 2011
Influenza - Winter 2011
Nursing Ethics - Fall 2011
Trauma - Fall 2010
Traumatic Brain Injury - Fall 2010
Fluids & Electrolytes
FRIDAY, Oct. 29 (HealthDay News) -- The U.S. Food and Drug Administration and Sandoz have notified health care professionals of a voluntary recall of 24 lots of methotrexate injection (50 mg/2 mL and 250 mg/10 mL vials) due to the presence of small glass particulates in a limited number of vials in four lots.
The particulates identified were a result of delamination of the glass used to manufacture the vials and could result in serious adverse events in areas of the body where the particles lodge. Potential adverse events related to intravenous administration include local damage to blood vessels in the lung, granuloma formation, and localized swelling. Adverse events associated with intramuscular administration could include foreign-body inflammatory response.
Product lot numbers, label type, expiration dates, and recall instructions are listed in a Sandoz press release. The company also issued recall letters to inform all distributors, wholesalers, and pharmacies of the voluntary recall.
According to an FDA safety alert, "customers and patients should immediately discontinue use of this product and patients should contact their physician or health care provider if they experience any problem that might be related to the use of this product. Parenteral drug products should be inspected visually for particulate matter and discoloration prior to administration."
Sign up for our free enewsletters to stay up-to-date in your area of practice - or take a look at an archive of prior issues
Join our CESaver program to earn up to 100 contact hours for only $34.95
Explore a world of online resources
Back to Top